Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 185, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 10, 2021, 7:36 PM CDT for Bryan County, Oklahoma. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2021, 7:36 PM CDT (00:36 UTC)
- Expired
- May 10, 2021, 8:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
County Bryan County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 192 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:54 PM CDT | HAIL 2.5 | 3 Se Wade, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.6 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
888
WUUS54 KOUN 110036
SVROUN
OKC013-110100-
/O.NEW.KOUN.SV.W.0185.210511T0036Z-210511T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
736 PM CDT Mon May 10 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
East central Bryan County in southeastern Oklahoma...
* Until 800 PM CDT.
* At 736 PM CDT, a severe thunderstorm was located 10 miles east of
Albany, moving northeast at 50 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* This severe thunderstorm will remain over mainly rural areas of
east central Bryan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3385 9577 3386 9582 3383 9584 3389 9593
3386 9595 3385 9598 3387 9600 3385 9600
3384 9602 3385 9602 3384 9604 3385 9610
3383 9610 3386 9612 3395 9594 3392 9592
3391 9587 3387 9584 3386 9575
TIME...MOT...LOC 0036Z 237DEG 42KT 3383 9598
HAIL...1.75IN
WIND...70MPH
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:15 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 10, 6:15 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Norman OK 615 PM CDT Mon May 10 2021 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 122 PM CDT Mon May 10 2021 One weak perturbation enhanced isentropic ascent and convection this morning. Ascent atop residual cold frontal slope will be weaker for the rest of the day into the evening. The next perturbation, phasing with a digging/deepening trough over the central Rockies, will bring another round of more widespread convection later tonight, peaking early-mid morning tomorrow, and then shifting east. Forecast soundings show steep mid-level lapse rates above the layer of stronger isentropic ascent and moisture advection late tonight through tomorrow morning. The fine-scale details with regards to the depth of the moisture up to the warm nose seems to be driving differences in high-resolution model guidance with regards to convective evolution. Some models keep the moisture below it effectively capping deeper more intense convection, but we're fairly confident that for at least southern portions of the area that deep convection within MUCAPE profile and a hail threat will evolve. Current thinking is the threat of mostly marginally severe hail will accompany the deeper more robust convective cells, and this could extend as far north as the I-40 corridor. Given the magnitude and depth of ascent, convective coverage should be extensive, and this may result in complicated storm interactions and overall less threat of large hail compared to a more scattered convective cell scenario. Effective shear will be supportive of organized cells, including elevated supercells potentially enhancing hail sizes beyond marginally severe if they're sustained and somewhat separated from interfering convection. Wind is a secondary threat and should be limited by a deep nearly isothermal layer beneath elevated convection. With extensive clouds and precipitation through the morning at least, and cool northeasterly low-level flow continuing, temperatures could be near record cold minimums tomorrow. Record coldest high temperatures for tomorrow (May 11th): OKC/Oklahoma City 54 in 1954 LAW/Lawton 54 in 1954 SPS/Wichita Falls 55 in 1954 BRB && .LONG TERM... (Tuesday night through next Sunday) Issued at 204 PM CDT Mon May 10 2021 Low precipitation probabilities continue through much of Wednesday, until the main PV lobe passes through. This will be followed by a period of building mean ridging through the end of the week and an overall warming trend. There is a low probability that some residual convection that initiates during the diurnal cycle over the central High Plains Thursday afternoon could make it to far northern Oklahoma by early Friday morning. A better chance will occur late Friday night into Saturday morning and again Saturday night into Sunday morning as stronger southerly low-level jet and deeper moisture arrive. Spread in 500-mb spaghetti plots grows substantially next weekend. ECMWF/EPS and GEFS mean and deterministic have all mostly trended toward a cut off southern stream system which lowers predictability at that time range. Regardless, preceding the cut off low will be a quasi-zonal and perturbed westerlies aloft in an increasingly moist/unstable environment over the Plains. This will at least favor propagation of High Plains convection into our area. More organized/widespread convection could initiate along deepening lee trough and/or southeastward moving synoptic boundary by Sunday and Monday, however, depending on the evolution of the driving synoptic pattern. Bottom line, a convectively active period looks to exist into next week and mid- May climo shear/instability will probably be supportive of at least some severe risk. BRB && .AVIATION... (00Z TAFS) Issued at 612 PM CDT Mon May 10 2021 MVFR and then early Tuesday, IFR conditions are expected at most TAF sites when rain showers and isolated thunderstorms begin from southern Oklahoma and spread northward. These conditions will exist through the morning while MVFR conditions may return during the afternoon with diminishing rain. Northeast winds will persist. && .UPPER AIR... Issued at 108 PM CDT Mon May 10 2021 An Upper Air flight is planned for 12z tomorrow morning.. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 50 56 49 62 / 50 90 20 30 Hobart OK 49 55 48 62 / 80 90 30 40 Wichita Falls TX 53 59 51 63 / 80 90 30 40 Gage OK 43 51 43 61 / 40 60 30 30 Ponca City OK 47 58 48 64 / 10 30 20 20 Durant OK 54 61 52 65 / 70 100 40 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...12 LONG TERM....12 AVIATION...09
Hazardous weather outlook, May 10, 11:49 AM CDT, 7 hours 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1149 AM CDT Mon May 10 2021 OKZ004>048-050>052-TXZ083>090-111700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1149 AM CDT Mon May 10 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Some thunderstorms will continue to develop and move across portions of south central and southeast Oklahoma this afternoon. A few of these storms could become strong to severe through mid- afternoon. Hail up to the size of quarters and gusty winds will be the main concern. Another round of more widespread showers and storms will be possible later tonight into Tuesday. Some strong to severe storms will be possible across portions of southern Oklahoma and western north Texas early Tuesday. Hail up to the size of golf balls and wind gusts up to 60 mph are the primary concerns. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Showers and thunderstorms will continue across the area Tuesday with a risk for strong to severe storms across portions of southern Oklahoma and western north Texas, especially Tuesday morning. Hail up to the size of golf balls and wind gusts up to 60 mph are the main concerns. The chances for showers and thunderstorms will continue Tuesday night into Wednesday but the severe potential will be low with this activity. Thunderstorm chances return to parts of Oklahoma and western north Texas Friday night and continue through Sunday. A few strong to severe storms appear possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 10, 7:30 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
730 PM CDT Mon May 10 2021
OKZ052-110100-
Bryan OK-
730 PM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR east central Bryan County Until
800 PM CDT...
AT 728 PM CDT, a severe thunderstorm was located 8 miles southeast of
Albany, moving northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of golf balls...
Wind gusts to 60 MPH...
This storm will remain over mainly rural areas of east central Bryan
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the situation closely. Be ready to act quickly if a warning
is issued or if storms threaten you.
&&
LAT...LON 3386 9575 3386 9582 3384 9584 3389 9593
3385 9598 3387 9600 3384 9602 3385 9602
3386 9603 3384 9607 3385 9610 3383 9610
3384 9615 3393 9593 3391 9587 3387 9584
TIME...MOT...LOC 0028Z 238DEG 42KT 3380 9605
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:30 PM CDT | Special Weather Statement | OUN | Bryan | 30 min |
| May 10, 8:55 PM CDT | Special Weather Statement | OUN | Choctaw | 20 min |
| May 11, 8:15 AM CDT | Special Weather Statement | OUN | Kingfisher | 45 min |
| May 11, 8:30 AM CDT | Special Weather Statement | OUN | Comanche | 45 min |
| May 11, 8:31 AM CDT | Special Weather Statement | OUN | Caddo | 44 min |
| May 11, 8:42 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 16 min |
| May 11, 8:47 AM CDT | Special Weather Statement | OUN | Beckham | 43 min |
| May 11, 9:25 AM CDT | Special Weather Statement | OUN | Oklahoma | 50 min |
| May 11, 9:44 AM CDT | Special Weather Statement | OUN | Cleveland | 31 min |
| May 11, 9:46 AM CDT | Special Weather Statement | OUN | Carter, Jefferson, Love | 44 min |
| May 11, 9:54 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| May 11, 10:06 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 39 min |
| May 11, 10:09 AM CDT | Special Weather Statement | OUN | Cleveland, McClain | 36 min |
| May 11, 10:44 AM CDT | Special Weather Statement | OUN | Pontotoc, Pottawatomie, Seminole | 46 min |
| May 11, 10:45 AM CDT | Special Weather Statement | OUN | Marshall | 45 min |
| May 11, 11:14 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Pontotoc, Seminole | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.